For most people, taking prescription medications is often a matter of life and passing. But what if the same prescription drugs you think are saving your life is actually killing you slowly and gradually?
According to a National Institutes connected with Health study, 40% of retirees aged 65 and up incorrectly take higher doses involving prescription medication. The same study found that 55% of seniors take their medications incorrectly. This has caused an increase in fatalities related to overdosing. For prescription meds, it’s important to keep an eye about proper usage. In today’s post, we are listing down the most typical medication errors and how to protect against them:
Overdoses are the most common of all the medication-related fatalities. According to the FDA, overdosing is also the most common medication error. Anti-anxiety prescription drugs like Xanax, and stimulants similar to Adderall are two of the most commonly taken advantage of prescription medications in the US. But you can overdose in any type of medication, including prescription drugs.
To avoid overdosing, follow your healthcare provider’s orders to a T. Hunt for signs of overdosing such as mood swings, not having enough drugs early or over-sedation. The right time your drug intake is a great way to minimize the likelihood of overdosing.
Because medicinal drugs have complicated names, they may be easily mixed up with other meds. Worse, some meds promote similar names with other drug treatments. For example, Celebrex, which is used to treat joint inflammation, shares a similar name along with Celexa, an anti-depressant. Now imagine the health significance of mistakenly taking anti-depressants instead of an anti-arthritis drug! Seniors, specifically those afflicted with dementia, could easily combine the pills.
To prevent this unique, add a clear label regarding each drug. Also, tend not to store similarly named medication together to minimize confusion.
When merged, some drugs can cause ailment and health problems. Unfortunately, 40% for seniors take more than several drugs at the same time. Why? They see different doctors. As an illustration, if a patient is instructed to take opiate painkiller by one medical practitioner and took it together with a sleeping medicine prescribed simply by another physician, it can lead to over-sedation. And frequently, this is a fatal mistake.
If people or a loved one has many doctors, make sure the physicians tend to be communicating with each other to address medical issue. When in doubt, avoid getting shy to ask the hard questions. You may also ask your local apothecary to know the effects of sure drugs when mixed in concert. Finally, go online and complete a lot of digging to make sure a person’s medications are not in conflict for some other drugs you take.
Food and Pill Interactions
Some types of food will react with certain drugs. For example, people taking blood thinners should stay clear of foods high in vitamin K. Vitamin k2 is a nutrient that thins the blood. Consuming foods high in that vitamin together with anticoagulants can cause health issues.
Consequently, some foods can reduce the effects of the effects of certain medicine. For example, grapefruit juice may interact with over 85 medicinal drugs.
Always check the instructions of the treatments, especially the warnings. If you have problems, don’t hesitate to ask your physician or even pharmacist.
Wrong Drug Administration
Some patients usually take meds the wrong way. Including, swallowing a pill meant to be carefully absorbed under the tongue. There was clearly cases of anal suppositories being consumed instead of inserted in the anal sphincter.
Again, be mindful of the instructions together with follow your doctor’s jobs to a T. If a beloved is unsure how to administer a medication, be there to assist the patient in administering any drug.